MAUDE Adverse Event Report: COOK INC SLIP-CATH BEACON TIP HYDROPHILIC ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC SLIP-CATH BEACON TIP HYDROPHILIC ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the catheter was removed from packaging and advanced over the wire during a coronary artery fistula closure procedure.It was then noted there was no tip on the catheter and the catheter tip was still in the packet.The catheter was removed.Reportedly there was no patient impact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the device history record, complaint history, documentation, quality control and visual inspection of the returned device was conducted during the investigation.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.One slip-cath beacon tip hydrophilic angiographic catheter was returned for evaluation.Visual inspection of the returned device revealed kinks at the proximal end of the catheter tip with the hub intact.The distal tip of the catheter was noted to be frayed and separated into two pieces.The lumen was checked with a wire guide and was noted to be obstructed.Based on the available information factors related to shipping, handling, and/or storage of the device may have contributed to the reported failure.The most likely root cause may be related to human factors issues.Measures have been previously conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
SLIP-CATH BEACON TIP HYDROPHILIC ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6241290
Report Number1820334-2017-00042
Device Sequence Number10919311
Product Code DQO
UDI-Device Identifier00827002120082
UDI-Public(01)00827002120082(17)170101(10)4702873
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K122937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSCBR5.0-38-100-P-NS-C2
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2017
Supplement Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2610-/2623-2016
Patient Sequence Number1
Patient Weight150